From WILL - News Local/State -

Illinois Poison Center Warns of Overdoses from New Drug

The Illinois Poison Center says it is hearing cases of people overdosing on a new synthetic hallucinogenic drug that has popped up in Champaign County.

Carol DesLauriers, the operations firector for the Illinois Poison Center, said so far there have been three cases in the state of people overdosing on the drug, which is known as 2CE.

“The drug is best described as kind of a combination of LSD and ecstasy," she explained. "The symptoms that we’ve seen from it include hallucinations, increased heart rate, increased blood pressure, vomiting, seizures, and a really high fever.”

No one in Illinois has died from the drug, which DesLauriers said can be ingested and show up in a powder form.

Because it is relatively new, she said a concern is that doctors do not fully understand its effects.

For more information about the drug, including treatment advice, you can call the Illinois Poison Center’s 24 hour hotline at (800) 222-1222.

Categories: Health